Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Paducah, KY

August 5, 2016McCracken County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Aug 5, 2016, 4:56 PM CDT for McCracken County, Kentucky. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2016, 4:56 PM CDT (21:56 UTC)
Expired
Aug 5, 2016, 5:45 PM CDT
In force
49 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County McCracken County, KY

The radar

The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 5:34 PM CDTTSTM WND DMG2 Sw West Paducah, KYTREE DOWN ON ROAD
Aug 5, 5:35 PM CDTTSTM WND DMGWest Paducah, KYLARGE TREE ON HOUSE...ON CAIRO ROAD NEAR MAXON CHRISTIAN CHURCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WUUS53 KPAH 052156
SVRPAH
KYC145-052245-
/O.NEW.KPAH.SV.W.0207.160805T2156Z-160805T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT FRI AUG 5 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCRACKEN COUNTY IN WESTERN KENTUCKY...

* UNTIL 545 PM CDT

* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA CENTER...
  MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PADUCAH...METROPOLIS...REIDLAND...LONE OAK...WEST PADUCAH...
  WOODLAWN-OAKDALE...HENDRON AND MASSAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3696 8881 3722 8892 3709 8859 3701 8849
      3695 8849
TIME...MOT...LOC 2155Z 349DEG 12KT 3707 8886 

HAIL...<.75IN
WIND...60MPH
 
$$

KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:02 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 5, 3:02 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
302 PM CDT FRI AUG 5 2016

.SHORT TERM...(Tonight through Sunday night)
Issued at 234 PM CDT Fri Aug 5 2016

Thunderstorms continue to fire this PM along old outflow boundary
that was laid out by overnight convection off to our north.
Torrential rainfall with PWATs running up close to 2 inches and
nearly continuous deadly lightning have been the main thunderstorm
hazards thus far. Still thinking that lack of shear and weak mid
lvl lapse rates should preclude a big severe threat, tho an
isolated storm or two may pulse to severe levels. DCAPEs running
in the 1000-1300 J/KG range over western KY could aid in localized
damaging wind gusts so will need to monitor into the early
evening.

Cold front will then slip south through the region during the
night. Scattered shower/thunder chances will then linger on
Saturday in a moist, post-frontal environment, mainly over
the southern third or so of the forecast area, as the front
begins continues slowly south through the TN Valley. Extensive
clouds and light a northerly breeze should bring welcome relief
from the excessive heat. We may actually see surface dewpoints
fall back into the 60s by the time Sunday rolls around. Sunday
looks to be the "pick day" of the weekend with lower humidity, very
temps in the 80s and little if any chance for showers.

.LONG TERM...(Monday through Friday)
Issued at 234 PM CDT Fri Aug 5 2016

Models continue to show the frontal system remaining just southwest
of the PAH forecast area early next week.  This will keep any shower
and thunderstorm activity focused in southeast Missouri and to the
west and south.  Daytime heating should be the main trigger, so kept
any pops out of the night time periods.  By Wednesday, the remnants
of the front will try to lift northeast, and this will keep our
region unstable.  We will see a little better chances of showers and
storms across the entire region Wednesday through Friday, with small
chances even continuing into the overnight hours.

Conditions will remain a bit milder on Monday with highs in the
upper 80s and dew points in the upper 60s to around 70 degrees.
Warmer and more humid air will begin filtering back into the area on
Tuesday, with heat indices near 100 degrees possible in southeast
Missouri.  The entire region will see heat indices around 100
degrees by Wednesday, and these values will be common in the
afternoons through the end of the week. Overnight lows will be
around 70 degrees Monday night, and in the lower to middle 70s the
rest of the week.

&&

.AVIATION...
Issued at 255 PM CDT Fri Aug 5 2016

With the approach of a front today, sct thunderstorm activity
will increase this afternoon. Will play the VCTS card most
locations until placement becomes more established. Front will
pass through the region tonight and turn winds more northerly by
12z Sat.

&&

.PAH Watches/Warnings/Advisories...
IL...Heat Advisory until 8 PM CDT this evening for ILZ083-085>094.

MO...Heat Advisory until 8 PM CDT this evening for MOZ086-087-100-
     107>112-114.

IN...Heat Advisory until 8 PM CDT this evening for INZ085-086.

KY...Heat Advisory until 8 PM CDT this evening for KYZ001>022.

&&

SHORT TERM...GM
LONG TERM...RST
AVIATION...JP
Hazardous weather outlook, Aug 5, 4:08 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
408 PM CDT FRI AUG 5 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-062115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
408 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE TODAY WITH THE APPROACH OF A
FRONT. FREQUENT DEADLY LIGHTNING AND TORRENTIAL DOWNPOURS WILL BE
THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER
PORTIONS OF SOUTHEAST MISSOURI MONDAY AND TUESDAY...THEN OVER THE
REST OF THE QUAD STATE REGION WEDNESDAY AND THURSDAY. DEADLY
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:05 PM CDTFlash Flood WarningPAHDaviess3 hr
Aug 5, 2:56 PM CDTSevere Thunderstorm WarningPAHMuhlenberg34 min
Aug 5, 4:19 PM CDTSevere Thunderstorm WarningPAHTodd26 min
Aug 5, 4:50 PM CDTFlash Flood WarningPAHBallard, McCracken115 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.